Unfortunately… Nope

This will be a lengthy entry.ย ย ๐Ÿค”ย  Although, I suppose that’s typical for me and the blog… ๐Ÿ˜

A few days after going to my full dose of Paxil, one in the morning and one at night, the side effects that I hoped would go away were actually getting much worse. ๐Ÿ˜ณ So over the past couple of days I’ve weaned myself back off… and today was the first day I started feeling close to my normal “normal.”ย ๐Ÿ˜Ÿ

The biggest problem was the tremors. Any time I would yawn, which was a lot,ย probably due to the new med… every time I would yawn, my left shoulder and arm would start shaking uncontrollably – sometimes lasting up to 30 seconds before it would calm. ๐Ÿ˜ง And then it started doing it with my other shoulder as well, to where eventually when I yawned (and even when I wasn’t) I’d honestly compare the tremors to what you would see in a person with Parkinson’sย disease. ๐Ÿ˜ฅ I suppose it makes sense, as the disease is related to dopamine problems and that’s often something that psych meds mess around with as well.

The daily waking up in a near panic attack… that didn’t stop either. And when on the full dose, taking the morning dose was no longer relieving the anxiety when I took it. So, it was waking up with severe anxiety, taking the pill (along with my others) that was supposed to help with anxiety, only to have it then stay around all day. ๐Ÿ˜ฃ Awesome. ๐Ÿ™„ That was reason enough for me to reconsider if I wanted to continue taking it… and I really did want to give it a chance, to wait out the side effects to see if they’d pass. But you have to remember, after my work injury, the main thing that my doctor and I had to work on for a long time was getting my left shoulder with the nerve damage to stop randomly shaking.

So not only was the new med increasing my anxiety, but it had brought back the uncontrollable shaking in my left shoulder, which always leads to much more pain by the end of each day. ๐Ÿ˜’๐Ÿคฆ๐Ÿปโ€โ™‚๏ธ So I hope most people would understand why I wasn’t willing to “just keep hoping it’ll pass” while possibly risking it getting worse or even becoming permanent again.

It’s disappointing, but again I’m experiencing the “Ahhh” of just losing all of those awful and scary side effects, and returning to my “normal” self… which now feels like a relief – hopefullyย returning just to “how I was” a couple of weeks ago. ๐Ÿ™‚ย (The tremors weren’t gone today, but they’ve lessened quite a bit.) And with my thyroid doctor calling today and wanting to accelerate the next step with that issue, I just don’t think I’d be able to do it while essentially fighting against the side effects of the Paxil. The next step with my thyroid stuff is gonna be difficult enough as it is. ๐Ÿค•

More on that when I know more. (Although I’m gonna try to squeeze in a subjectively more positive entry between this one and that one.) But in the mean time, I’m still wondering if sometimes it’s in the doctor’s plans, or at least something that they know can happen – where a medication that is supposed to help makes you feel so awful that when you stop taking it, you actually feel happier and more relieved just to be back to how you were. ๐Ÿ‘จ๐Ÿปโ€โš•๏ธ๐Ÿคจ Because boy, that’s been the trend with me, the few times I’ve been prescribed something by a shrink. ๐Ÿ˜

  • Just to cover my ass, I’m not saying with any type of certainty that the Paxil definitely caused all of the symptoms that I was experiencing while taking it. It’s possible that all of the things that I considered “side effects” were completely unrelated… this is just my account of how things went while I was taking it.